MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS
Model Number M7-025
Medical Device Problem Codes Fracture (1260); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a carbomedics standard mitral m7-025 was intended for a mitral valve replacement.During the implantation, the valve was reportedly "tight" and a valve leaflet fell off during the adjustment.A new valve of the same model was immediately replaced.The procedure was successfully completed with the new m7-025 and the patient had a good outcome after surgery.No perceived issues with the device were reported before the implant.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.The device is being returned to the manufacturer and further investigation will be performed upon receipt.
 
Additional Manufacturer Narrative
After decontamination, the visual inspection performed on the returned valve confirmed the absence of pre-existing manufacturing defects.The dimensional verification of the implant diameter of the returned prosthesis confirmed the compliance with the specifications for a carbomedics standard mitral #25.Based on the performed analysis, the event reported from the field cannot be explained by any pre-existing factor intrinsic in the involved device.A possible reason for the observed incomplete leaflet mobility may be reasonably associated with interference with native anatomical structures.
 
Event or Problem Description
On (b)(6) 2019, a carbomedics standard mitral m7-025 was intended for a mitral valve replacement.During the implantation, it was reported that one of the leaflets did not move smoothly, and reportedly 'got stuck' somehow.It was attempted to adjust it, but then the leaflet fell off during adjustment.A new valve of the same model was immediately replaced.The procedure was successfully completed with the new m7-025 and the patient had a good outcome after surgery.No perceived issues with the device were reported before the implant.
 
Additional Manufacturer Narrative
The device was returned to the manufacturer and it was received on 23 dec 2019.The device was received with a leaflet disassembled and broken.Further investigation is ongoing and the results will be submitted upon completion.

Brand Name
CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vercelli
MDR Report Key9392075
Report Number3005687633-2019-00265
Device Sequence Number13574231
Product Code LWQ
UDI-Device Identifier08022057012715
UDI-Public(01)08022057012715(240)M7-025(17)230224
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/24/2023
Device Model NumberM7-025
Device Catalogue NumberM7-025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer12/06/2019
12/23/2019
01/19/2020
Initial Report FDA Received Date11/29/2019
Supplement Report FDA Received Date12/31/2019
01/18/2020
01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;